Helped Over 500,000 patients with 98%+ satisfaction.
A new question is answered every 9 seconds

Sudden shock, ache in heart. Will cause HEART DAMAGE?

Resolved Question:

Can there be any damage to the heart after a sudden shock? I had a sudden shock (Fright) on tuesday, and i've felt uncomfortable ever since. It's currently 2am and I'm unable to sleep.

I typed up some helpful information earlier, I can paste it here for you to read:

Tuesday 21st October
Around 5:00PM - 6:00PM

Sudden fright/shock.
Felt my heart bounce inside my chest. felt like quite a hard hit.

No pain, no sweating, no numbness.

Subtle dull ache in heart ever since. Sometimes very mild burning sensation in heart (caused by moving around).

Resting helps depending on what angle i'm sitting or lying.

mild vision dizzyness when looking around

overall mild body discomfort/weakness - no actual pain

heart rate seems normal (around 65 bpm)
I'm not on any medication, there are no related family illnesses.

Thanks for your time.


Category: Family Physician-GP

Ask Your Own Question

Category: Sexually Transmitted Diseases(STD)Specialist
Dr. Deepu Sebin Sebastian is online now

Expert:  Dr. Deepu Sebin Sebastian replied 4 Days.

Hello,
Thank you for your query at DoctorSpring.com
I understand your concern.
Yes fright shock can lead to mild heart disturbances, depends entirely on the intensity of the shock.
Most commonly it causes arrhythmias, where the rhythm of the heart is disturbed, can also happen secondary to generalized anxiety or panic, and patient can develop chest pain, pounding of heart, palpitations and hypertension. However that is not possible beyond 24 hours. So possibly since you had pounding, you may have developed arrhythmia , momentarily. But since you have normal HR now, there is nothing to worry.
Panic or such sudden shocks can also trigger GERD, leading to burning sensation in the heart and mild chest pain.
May i ask what was the cause of the sudden fright shock?
Also try the following medicine, with adequate rest and no further panic,
Cap. Omeprazole 20 mg once daily before breakfast for 5 days.
The pain should resolve after taking the medicine.
At any point if you develop pounding of heart again, or any palpitations, you need to get an ECG, to be on the safer side.
Hope this was helpful,
Regards.


Patient replied :

Hello, thank you for your fast reply.
Yes, The cause for the fright/shock was from a scary video game. I had the headphones up a little louder than usual.
I tried sleeping about an hour ago. I was only able to stay asleep for a little while. I think my heart occationally flutters which is keeping me awake. It's a bit difficult to describe, but i just feel uncomfortable. again, no pain.
I should also mention that i suffer from anxiety. Social anxiety mostly. However, I'm finding that i am trying to be relaxed, but my heart seems unrelaxed.
Thanks again, this is the first time using this website, and i'm very pleased with the results.


Expert:  Dr. Deepu Sebin Sebastian replied 3 Days.

Hello,
I am glad my reply was helpful.
Most of your symptoms are due to anxiety. And it is such a dicey situation. There are so many medicines available to relieve anxiety, however you're too young for it and i don't want to suggest any for you.
Th good thing is that you accept you do panic, and hence it will help you to overcome it sooner than later. A lot of patients suffer from anxiety, and to a large extent, start believing that what they have is something serious and not because of anxiety. Even if it is social anxiety it can be overcome. Especially in your case, the headphones must have accentuated the entire system by manifolds and hence the impact was strong.
Anxiety can lead to serious health issues later on such as hypertension, increased chances of heart diease, insomnia, e.t.c
You will need some time to recover from the fright shock, however once you do, you won;t have this heart issue anymore. You just need to relax, may be try some calming techniques like listening to mellow music, and slowly the after effects will disappear.
I will still advise you to take Omeprazole as i advised.
Hope i was helpful,
Regards.


Dr. Deepu Sebin Sebastian
Category: Sexually Transmitted Diseases(STD)Specialist
Experience: 
MD, Internal Medicine - Stanley Medical School
Medical School - MBBS - Govt. Medical College, Kottyaam

Diagnostic Prediction - Stanford School of Medicine
Received Specialty training in Critical Care, Cardiology, Neurology, Gastroenterology, Nephrology from Stanley Medical College and in Endocrinology, Rheumatology.

Hematology and Geriatrics from Madras Medical College.
Dr. Deepu Sebin Sebastian and 4 other Medical Specialists are ready to help you

Make informed and better medical decisions.

We believe that getting medical questions answered and getting qualified opinions from certified Doctors should be easier.



Specialists from
UK, US, Ind,
Aus & NZ


48000+ consults
in 2015


98.1% Satisfied
users


MEDNET Board,
100% Satisfaction
guarantee

How it works


  • Submit question, upload files, if any
  • Consult is assigned to a specialist
  • Doctor replies, Mean response time: 2 hours
  • Intimation by email, ask follow-ups

Recommendations based on

About DoctorSpring.com

Doctor Spring is a novel online Doctor consultation platform where you can get your medical questions answered by leading Doctors. Just Submit your question and rest assured that you will consult a Doctor easily. Once you submit the question, the Doctor from the concerned specialty will reply within hours. You can always ask more questions or add details with follow-up question options and make it an online doctor chat. You may use this service to consult a specialty or for getting medical second opinion. All paid services come with a MEDNET quality assurance and 100% money back guarantee.

DoctorSpring in News

News

Make informed and better medical decisions.

Close x


Your account has been deleted.

PS: You can unsubscribe from emails from DoctorSpring, by going to
Unsubscribe link provided in them.